Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Numerical integrators for stiff and highly oscillatory differential equations

Author: Simeon Ola Fatunla
Journal: Math. Comp. 34 (1980), 373-390
MSC: Primary 65L05
MathSciNet review: 559191
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Some L-stable fourth-order explicit one-step numerical integration formulas which require no matrix inversion are proposed to cope effectively with systems of ordinary differential equations with large Lipschitz constants (including those having highly oscillatory solutions). The implicit integration procedure proposed in Fatunla [11] is further developed to handle a larger class of stiff systems as well as those with highly oscillatory solutions. The same pair of nonlinear equations as in [11] is solved for the stiffness/oscillatory parameters. However, the nonlinear systems are transformed into linear forms and an efficient computational procedure is developed to obtain these parameters. The new schemes compare favorably with the backward differentiation formula (DIFSUB) of Gear [13], [14] and the blended linear multistep methods of Skeel and Kong [24], and the symmetric multistep methods of Lambert and Watson [17].

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65L05

Retrieve articles in all journals with MSC: 65L05

Additional Information

Keywords: Stiffness and oscillatory parameters, ordinary differential equations, <I>L</I>-stable, eigenvalues, meshsize, explicit, implicit, <I>A</I>-stable, exponential fitting
Article copyright: © Copyright 1980 American Mathematical Society